Skip navigation
Please use this identifier to cite or link to this item: http://repository.iitr.ac.in/handle/123456789/10288
Title: Hybridization of particle swarm optimization with quadratic approximation
Authors: Deep, K.
Bansal J.C.
Published in: OPSEARCH
Abstract: Particle swarm optimization (PSO) has been extensively used in recent years for the optimization of nonlinear optimization problems. Two of the most popular variants of PSO are PSO-W (PSO with inertia weight) and PSO-C (PSO with constriction factor). Efforts have also been made to hybridize PSO with other methodologies to improve its performance. In this paper we present the hybridization of PSO with quadratic approximation operator (QA). The hybridization is performed by splitting the whole swarm into two subswarms in such a way that the PSO operators are applied on one subswarm, whereas the QA operator is applied on the other subswarm, ensuring that both subswarms are updated using the global best particle of the entire swarm. Based on this concept, two algorithms, namely qPSO-W and qPSO-C have been developed and their performance is evaluated with respect to PSO-W and PSO-C on the basis of 15 benchmark test problems and 3 real life problems taken from literature. The numerical and graphical results are a proof that the hybridized approach is a defi nite improvement in terms of effi ciency, reliability and robustness. © Operational Research Society of India.
Citation: OPSEARCH (2009), 46(1): 3-24
URI: https://doi.org/10.1007/s12597-009-0002-5
http://repository.iitr.ac.in/handle/123456789/10288
Issue Date: 2009
Keywords: Hybridization
Nonlinear optimization
Particle swarm optimization
Quadratic approximation
ISSN: 303887
Author Scopus IDs: 8561208900
57189656835
Author Affiliations: Deep, K., Department of Mathematics, Indian Institute of Technology Roorkee, Roorkee - 247667, India
Bansal, J.C., Department of Mathematics, Indian Institute of Technology Roorkee, Roorkee - 247667, India
Funding Details: Authors acknowledge Prof. Chander Mohan for his valuable comments and suggestions. The second author gratefully acknowledges funding from University Grant Commission (UGC), India under grant number 6405-11-61.
Corresponding Author: Deep, K.; Department of Mathematics, Indian Institute of Technology Roorkee, Roorkee - 247667, India; email: kusumfma@iitr.ernet.in
Appears in Collections:Journal Publications [MA]

Files in This Item:
There are no files associated with this item.
Show full item record


Items in Repository are protected by copyright, with all rights reserved, unless otherwise indicated.